Alert archive / Nebraska / Tornado Warnings in 2018
Tornado Warning 24, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 11, 2018, 6:58 PM CDT for Otoe County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2018, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 11, 2018, 7:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Otoe County, NE
The radar
The Omaha radar (KOAX), 80 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:15 PM CDT | TSTM WND DMG | Nebraska City, NE | TREE BRANCHES BLOWN ONTO ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:42 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 12.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted.
101
WFUS53 KOAX 112358
TOROAX
NEC131-120030-
/O.NEW.KOAX.TO.W.0024.180611T2358Z-180612T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
658 PM CDT MON JUN 11 2018
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Central Otoe County in southeastern Nebraska...
* Until 730 PM CDT.
* At 657 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles north of Lorton, or 34 miles east of Lincoln,
moving southeast at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lorton around 710 PM CDT.
Other locations impacted by this tornadic thunderstorm include Camp
Catron, Otoe and Dunbar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4063 9615 4073 9612 4072 9588 4070 9585
4069 9585 4053 9588
TIME...MOT...LOC 2357Z 321DEG 27KT 4067 9606
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
ZAPOTOCNY1 follow-up statement
342
WWUS53 KOAX 120033
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
733 PM CDT MON JUN 11 2018
NEC131-120043-
/O.EXP.KOAX.TO.W.0024.000000T0000Z-180612T0030Z/
Otoe NE-
733 PM CDT MON JUN 11 2018
...THE TORNADO WARNING FOR CENTRAL OTOE COUNTY HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Iowa...and southeastern Nebraska.
LAT...LON 4063 9615 4073 9612 4072 9588 4070 9585
4069 9585 4053 9588
TIME...MOT...LOC 0033Z 321DEG 27KT 4047 9584
$$
ZAPOTOCNYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 11, 6:27 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 11, 6:27 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 627 PM CDT Mon Jun 11 2018 .UPDATE... Issued at 318 PM CDT Mon Jun 11 2018 Afternoon monitoring continues. Per latest radar imagery, the surface cold front is now through Wayne, Columbus and York. We continue to watch the warm front closely as it extends from near Blair eastward along I-80 in Iowa per satellite imagery and sfc observations. Convection continues to bubble along this boundary in western Iowa and will continue to monitor this closely as backed surface winds enhance low-level hodographs indicating more tornadic potential in this area. In addition, capping inversion should continue to erode across eastern Nebraska this afternoon with steepening mid- level lapse rates spreading overhead. && .SHORT TERM...(Tonight through Thursday) Issued at 212 PM CDT Mon Jun 11 2018 Main forecast concern is centered around convection this afternoon/evening. 18Z subjective surface analysis shows a surface cold front extending southeast from southeastern SD to Grand Island to central KS. As this cold front continues to push southeast, thunderstorm initiation is expected along and near the front by mid-afternoon and storms are expected to continue to drift southeast into the evening once a fairly decent capping inversion per 19z observed OAX sounding erodes. A warm/moist airmass in place ahead of the surface boundary, where surface dewpoints have increased into the lower to mid 70s, combined with warm temperatures in the upper 80s to lower 90s, has led to SBCAPE values around 3000-4500 J/kg. Cooling aloft is expected later this afternoon as a subtle shortwave trough drives east leading to steepening mid-level lapse rates through peak heating. All modes of severe wx are possible despite modest deep layer wind shear. Activity should move southeast of the CWA by 03-04Z with cooler and drier conditions behind it. Overnight lows across the area will range from the low 50s in our north to the low 60s in our south. Cool and dry conditions are expected Tuesday with southerly low level flow returning by Wednesday. Instability axis will remain to our west across central Nebraska/central South Dakota into Wednesday night. Strong nocturnal low-level jet should allow convection to commence to our west overnight in the instability axis and spread east by Thursday morning ahead of a small mid- level shortwave trough. .LONG TERM...(Thursday night through Monday) Issued at 212 PM CDT Mon Jun 11 2018 Southwest flow aloft is expected to begin Thursday as an upper trough digs across the western states. This should push high temps Fri-Sat into the mid-upper 90s. Monsoonal moisture from a tropical system currently off the Baja will spread northeast into the Northern Plains, keeping the axis well to our west through the weekend. A Northern Plains shortwave interacting with this moisture is progged to push a cold front into the Central Plains late in the weekend into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 622 PM CDT Mon Jun 11 2018 As thunderstorms exit the area this evening behind a cold front, MVFR conditions are expected for several hours. Northwest surface winds are expected through the overnight with some patchy fog possible into the morning. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && UPDATE...Kern SHORT TERM...Kern LONG TERM...Kern AVIATION...Kern
Hazardous weather outlook, Jun 11, 4:43 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 443 PM CDT Mon Jun 11 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121145- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 443 PM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Tuesday Severe thunderstorms are likely this evening across much of eastern Nebraska and southwest Iowa as a cold front sweeps through the area. Very large hail, damaging wind gusts and isolated tornadoes are possible through 9 pm. .DAYS TWO THROUGH SEVEN...Tuesday night through Monday The next decent chance for thunderstorms will come Wednesday night, with off-and-on storm chances Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will likely be needed through the evening.
In the hours before
Local storm report, Jun 11, 6:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
632 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 6 NW MURRAY 40.94N 95.96W
06/11/2018 CASS NE STORM CHASER
INTERMITTENTLY TOUCHING TOWN. HARD TO
DISCERN IN RAIN.
&&Local storm report, Jun 11, 6:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
634 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO 4 ESE LOUISVILLE 40.97N 96.12W
06/11/2018 CASS NE STORM CHASER
LARGE WEDGE.
&&Local storm report, Jun 11, 6:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
641 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 1 WSW MANLEY 40.91N 96.18W
06/11/2018 E0.25 INCH CASS NE PUBLIC
&&Local storm report, Jun 11, 6:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
644 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL EAGLE 40.82N 96.43W
06/11/2018 E1.00 INCH CASS NE PUBLIC
&&
SFORTINLocal storm report, Jun 11, 6:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
649 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 2 SE SOUTH BEND 40.98N 96.22W
06/11/2018 E1.75 INCH CASS NE OTHER FEDERAL
&&
SFORTINLocal storm report, Jun 11, 6:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
650 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL ELMWOOD 40.84N 96.29W
06/11/2018 E1.75 INCH CASS NE PUBLIC
&&
SFORTINThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:31 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge | 44 min |
| Jun 11, 4:36 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 39 min |
| Jun 11, 4:50 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 40 min |
| Jun 11, 5:08 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Washington | 52 min |
| Jun 11, 5:15 PM CDT | Tornado Warning | OAX | Dodge, Saunders | 30 min |
| Jun 11, 5:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 51 min |
| Jun 11, 5:28 PM CDT | Tornado Warning | OAX | Cass, Sarpy | 32 min |
| Jun 11, 5:32 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 43 min |
| Jun 11, 5:44 PM CDT | Areal Flood Advisory | OAX | Sarpy | 3 hr |
| Jun 11, 6:00 PM CDT | Tornado Warning | OAX | Cass | 30 min |
| Jun 11, 6:13 PM CDT | Areal Flood Advisory | OAX | Cass, Sarpy | 3 hr |
| Jun 11, 6:13 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 62 min |
| Jun 11, 6:26 PM CDT | Tornado Warning | OAX | Cass | 49 min |
| Jun 11, 6:31 PM CDT | Flash Flood Warning | OAX | Cass, Sarpy | 113 min |
| Jun 11, 6:35 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Nemaha, Otoe | 55 min |
| Jun 11, 6:40 PM CDT | Tornado Warning | OAX | Cass, Otoe | 23 min |
Nearby
Tornado Warnings in Nebraska, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.